Alert archive / Montana / Lake Wind Advisories in 2021
Lake Wind Advisory 5, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Jun 4, 2021, 2:58 PM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Jun 5, 2021, 11:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2021, 2:58 PM MDT (20:58 UTC)
- In effect from
- Jun 5, 2021, 11:00 AM MDT
- Expired
- Jun 5, 2021, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2180 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
333 WWUS75 KMSO 042058 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 258 PM MDT Fri Jun 4 2021 MTZ003-052100- /O.NEW.KMSO.LW.Y.0005.210605T1700Z-210606T0200Z/ Flathead/Mission Valleys- 258 PM MDT Fri Jun 4 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY... * WHAT...Waves 1 to 3 feet with southwest winds 20 to 30 mph with gusts up to 35 mph expected. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...From 11 AM to 8 PM MDT Saturday. * IMPACTS...Strong winds and rough waves will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
2 follow-up statements
144 WWUS75 KMSO 051944 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 144 PM MDT Sat Jun 5 2021 MTZ003-060200- /O.CON.KMSO.LW.Y.0005.000000T0000Z-210606T0200Z/ Flathead/Mission Valleys- 144 PM MDT Sat Jun 5 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Waves 1 to 3 feet with southwest winds 20 to 30 mph with gusts up to 35 mph expected. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...From 11 AM to 8 PM MDT Saturday. * IMPACTS...Strong winds and rough waves will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
258 WWUS75 KMSO 060156 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 756 PM MDT Sat Jun 5 2021 MTZ003-060300- /O.EXP.KMSO.LW.Y.0005.000000T0000Z-210606T0200Z/ Flathead/Mission Valleys- 756 PM MDT Sat Jun 5 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... The winds have subsided some and will continue to throughout the evening. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Jun 4, 2:58 PM MDT, 0 minutes earlier.
Area forecast discussion, Jun 4, 2:58 PM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
258 PM MDT Fri Jun 4 2021
.DISCUSSION...Thunderstorms are expected to develop across
southwest Montana this afternoon as far northwest to Anaconda or
Georgetown Lake. The threat from these storms will be gusty
outflow winds. A few scattered high clouds, breezy conditions, and
temperatures in the mid-80s will occur across the rest of the
forecast area.
Tomorrow a noticeable drop in temperatures along with increased
winds will occur for most of western Montana. A Lake Wind
Advisory has been issued for area lakes. Take caution with water
activities as water temperatures are still quite cold.
Expect mainly dry weather with seasonable temperatures Sunday and
Monday; however, a weak wave may bring a few isolated showers to
northwest Montana.
Tuesday through Friday, temperatures are expected to remain very
pleasant in the mid to upper 70s under a southwest flow. This flow
may trigger scattered showers and thunderstorms each afternoon.
&&
.AVIATION...Showers and thunderstorms are expected to develop
around KBTM starting around 04/1900Z and continuing through
05/0100Z. Expect increasing afternoon winds from the west-
northwest at all terminals in the afternoon gusting 20 to 25 kts.
Saturday will see a more pronounced period of winds after 05/1600z
for most terminals. During the day gusts 25 to 30 kts are possible.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Lake Wind Advisory from 11 AM to 8 PM MDT Saturday
Flathead/Mission Valleys.
ID...None.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:22 PM MDT | Special Weather Statement | MSO | 53 min | |
| Jun 4, 12:10 AM MDT | Special Weather Statement | MSO | Ravalli | 65 min |
| Jun 4, 3:10 PM MDT | Special Weather Statement | MSO | Silver Bow | 35 min |
Nearby
Lake Wind Advisories in Montana, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.